MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0406
Medical Device Problem Codes Detachment Of Device Component (1104); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2017-01301, 3005168196-2017-01303.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, while attempting to advance a ruby coil through lantern, the physician experienced resistance and decided to retract the ruby coil; however, upon retraction, the ruby coil unintentionally detached in the lantern.Therefore, the physician removed the lantern containing the detached coil and flushed the coil out.The physician then re-inserted the lantern in the patient¿s body and attempted to advance a new ruby coil; however, resistance was encountered and upon retraction, the ruby coil unintentionally detached in the lantern.Therefore, the physician removed the lantern containing the detached coil.The procedure was completed using a non-penumbra coils and microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6762320
Report Number3005168196-2017-01302
Device Sequence Number1412795
Product Code HCG
UDI-Device Identifier00814548013169
UDI-Public00814548013169
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/11/2025
Device Catalogue NumberRBY4C0406
Device Lot NumberF73783
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2017
Initial Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1